Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Phoenix, AZ

August 12, 2014Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 12, 2014, 12:45 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2014, 12:45 PM PDT (19:45 UTC)
Expired
Aug 12, 2014, 3:45 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 147 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS55 KPSR 121945
FFWPSR
CAC065-071-122245-
/O.NEW.KPSR.FF.W.0028.140812T1945Z-140812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1245 PM PDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 345 PM PDT

* AT 1240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  NEARLY STATIONARY THUNDERSTORMS PRODUCING VERY HEAVY RAIN WITH     
  RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR THAT WILL CAUSE    
  FLASH FLOODING.

* THE STORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING
  WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3412 11606 3411 11605 3411 11604 3408 11603
      3407 11600 3404 11600 3403 11599 3397 11599
      3398 11625 3412 11627

$$

KUHLMAN
3 follow-up statements
893 
WGUS75 KPSR 122049
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
149 PM PDT TUE AUG 12 2014

CAC065-071-122245-
/O.CON.KPSR.FF.W.0028.000000T0000Z-140812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
149 PM PDT TUE AUG 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE COUNTIES...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO 
SHOW LIGHT TO MODERATE RAIN IN ADDITION TO THE RADAR ESTIMATED OF 
AROUND TWO INCHES OF RAIN THAT HAS FALLEN ACROSS THE WARNING AREA IN 
THE PAST HOUR. THIS IS EXPECTED CAUSE FLASH FLOODING IN AREA WASHES 
AND CREEKS.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3412 11606 3411 11605 3411 11604 3408 11603
      3407 11600 3404 11600 3403 11599 3397 11599
      3398 11625 3412 11627

$$

KUHLMAN
598 
WGUS75 KPSR 122152
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
252 PM PDT TUE AUG 12 2014

CAC065-071-122245-
/O.CON.KPSR.FF.W.0028.000000T0000Z-140812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
252 PM PDT TUE AUG 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE COUNTIES...

AT 247 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND FLASH FLOODING. 
RADAR ESTIMATES OF UP TO THREE INCHES OF RAIN HAS FALLEN IN THE 
PAST TWO HOURS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS 
POSSIBLE THROUGH 4 PM PDT. 

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY AND AFFECT THE PARK ROAD 
SOUTH OF TWENTY-NINE PALMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3412 11606 3411 11605 3411 11604 3408 11603
      3407 11600 3404 11600 3403 11599 3397 11599
      3398 11625 3412 11627

$$

KUHLMAN
422 
WGUS75 KPSR 122243
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
343 PM PDT TUE AUG 12 2014

CAC065-071-122253-
/O.EXP.KPSR.FF.W.0028.000000T0000Z-140812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
343 PM PDT TUE AUG 12 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE COUNTIES...

LAT...LON 3412 11606 3411 11605 3411 11604 3408 11603
      3407 11600 3404 11600 3403 11599 3397 11599
      3398 11625 3412 11627

$$

WATERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:08 AM PDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 12, 11:08 AM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1108 AM MST TUE AUG 12 2014

...POTENTIAL FOR LOCALIZED FLASH FLOODING TODAY AND TONIGHT ACROSS
MUCH OF THE AREA...

.SYNOPSIS...
MOISTURE LEVELS WILL CONTINUE TO INCREASE TODAY AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND TONIGHT ACROSS MUCH OF THE AREA. SOME STORMS WILL
BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND AREAS OF FLOODING. WITH
THE MOIST CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE
NEXT FEW DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE
WEEK AS HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH.

&&

.DISCUSSION...
CONVECTIVELY ACTIVE DAY HAS STARTED TO RAMP UP SOMEWHAT THIS MORNING
AS FAVORABLE ATMOSPHERIC DYNAMICS COMBINE WITH A VERY MOIST
ENVIRONMENT. THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS
PROPAGATING NORTH NEARING THE INTERNATIONAL BORDER SOUTHWEST OF
TUCSON...WHILE A LEADING CONVECTIVELY GENERATED VORTICITY MAX WAS
SUPPORTING DEVELOPING CONVECTION NEAR THE YUMA AREA. 12Z KPSR AND
KTWC SOUNDINGS DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND
MIDDLE TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL
MIXING RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE).
OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING
NORTH TOWARDS THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT
INCREASE ACROSS THE REGION.

AT 9AM...SFC TEMPERATURES HAVE RISEN INTO THE MID 80S TO MID 90S
(OUTSIDE OF THUNDERSTORMS THAT HAVE CONTINUED SINCE EARLIER IN THE
DAY) DESPITE THE THIN VEIL OF CIRRUS FROM EARLIER SONORAN COMPLEX.
BASED ON 12Z SOUNDING DATA AND FORECAST NAM-WRF BUFR
SOUNDINGS...ONCE TEMPERATURES REACH 98-100 DEGREES THE ENVIRONMENT
WILL BECOME CONVECTIVELY UNSTABLE (MLCAPES NEARING 1000 J/KG) WITH
LITTLE TO NO INHIBITION. WHILE LAPSE RATES ARE NOT PARTICULARLY
STEEP...TALL SKINNY CAPE PROFILES WITH THICK MOISTURE SUPPORT
LOCALLY HEAVY RAIN PRODUCING CELLS (AND POTENTIALLY A COUPLE
MOISTURE LOADED UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD
WATCH BASED MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION
CENTERS AS CELL PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT
(UNLESS LOCAL TRAINING ECHOES SET UP). OTHERWISE...MADE MINOR
ADJUSTMENTS TO TEMPS AND POPS FOR THE REMAINDER OF THE MORNING BASED
ON CURRENT TRENDS.

&&

.PREVIOUS DISCUSSION...
/605 AM MST TUE AUG 12 2014/
LATEST RAP STREAMLINE ANALYSIS SHOWS THE MID-TROPOSPHERIC HIGH
POSITIONED NEAR THE FOUR CORNERS. FURTHER SOUTH...A WELL-DEFINED
INVERTED TROUGH IS APPARENT ACROSS SONORA WHILE THUNDERSTORMS
ASSOCIATED WITH AN MCS PERSIST EARLY THIS MORNING. BETWEEN THE TWO
SYSTEMS...THE STEERING FLOW IS GENERALLY SOUTHEASTERLY AROUND 15 KT.
ACROSS THE FORECAST AREA...SCATTERED SHOWERS HAVE REDEVELOPED ACROSS
THE LOWER DESERTS...INCLUDING PORTIONS OF THE PHOENIX METRO AREA.
ALTHOUGH CAPE IS GENERALLY LACKING AT THIS HOUR...WEAK VORTICITY AND
JET-FORCED ASCENT ALONG WITH REMNANT OUTFLOW BOUNDARIES ARE
CONTRIBUTING TO THE NOCTURNAL CONVECTION.

CLASSIC SETUP FOR ACTIVE WEATHER IS IN PLACE AND ALL SIGNS POINT TO
FAVORABLE CONDITIONS FOR ADDITIONAL STORM DEVELOPMENT AS EARLY AS
THIS MORNING ACROSS THE REGION. LATEST GPS-IPW AT TEMPE REGISTERED
AS HIGH AS 1.85 INCHES. MODELS INDICATE THAT THE ATMOSPHERE WILL
CONTINUE TO SATURATE AND ALONG WITH INCREASING DEEP LAYER
FLOW...STRONGER INSTABILITY AND SYNOPTIC ASCENT AHEAD OF THE
APPROACHING VORT MAX...SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME
WIDESPREAD DURING THE AFTERNOON AND EVENING. GIVEN THE ANOMALOUSLY
(150-200% OF NORMAL) MOIST PROFILE...FLASH FLOODING WILL BE THE
PRIMARY THREAT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF THE AREA. POPS WERE ALSO INCREASED TO AROUND 70 PERCENT
FOR THE PHOENIX AREA AND AS HIGH AS 80 PERCENT ACROSS THE HIGHER
TERRAIN OF SOUTHERN GILA COUNTY. GLOBAL AND CONVECTIVE ALLOWING
MODELS ARE STILL SOMEWHAT UNCERTAIN WITH REGARD TO THE EXACT SPEED
OF THE TROUGH AS IT LIFTS NORTHWARD THROUGH THE FORECAST AREA.
CONSEQUENTLY...THE POTENTIAL FOR HEAVY RAIN WILL OCCUR OVER A
RELATIVELY LONG TIME WINDOW...PERHAPS EVEN CONTINUING INTO WEDNESDAY
MORNING MAINLY FROM PHOENIX NORTHWARD. SOME LOCATIONS MAY SEE STORM
TOTALS IN EXCESS OF 1.0-1.5 INCHES.

AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT
LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES
ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR.
HIGH TEMPERATURES WERE LOWERED INTO THE MID 90S FOR THE PHOENIX
AREA. BEST CHANCE FOR PRECIPITATION APPEARS TO BE ACROSS THE HIGHER
TERRAIN NORTH AND EAST OF PHOENIX. HOWEVER...A MOIST SOUTHWESTERLY
FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING CELLS INTO THE LOWER
DESERTS AND POPS WERE INCREASED TO 50 PERCENT IN THESE AREAS.

A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW
PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS
MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING
AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY
NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE
OF A WESTERLY FLOW.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA
THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS
SOMETIME FROM EARLY AFTERNOON THROUGH EARLY EVENING. WILL LIKELY ADD
IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A
BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH
CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST
LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH
THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID
EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET
SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM
OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH
A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A
BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH
LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL
CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL FILTER INTO THE DISTRICT BEGINNING THURSDAY...WITH
MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER THE WEEKEND.
THE BEST CHANCES FOR RAINFALL THURSDAY AND FRIDAY WILL BE OVER GILA
COUNTY AS SOME RESIDUAL MOISTURE LINGERS OVER HIGHER TERRAIN. WITH
NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES
FALLING INTO A 25-40 PERCENT RANGE THURSDAY WILL DRY TOWARDS A 10-25
PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO
EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS
THURSDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH WEDNESDAY MORNING
     AZZ020>028.

CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH WEDNESDAY MORNING
     CAZ031>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/HIRSCH
AVIATION....KUHLMAN
FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM PDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
331 AM MST TUE AUG 12 2014

AZZ020>028-CAZ031>033-131230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/

...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY
THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND
TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY-
DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY
THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING
OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE
WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY
MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:49 PM PDTSevere Thunderstorm WarningPSRImperial56 min
Aug 12, 3:00 AM PDTFlash Flood WatchPSR29 hr
Aug 12, 12:48 PM PDTSpecial Weather StatementPSRRiverside27 min
Aug 12, 3:29 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino2 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.